MAUDE Adverse Event Report: HOLOGIC, INC SMARK-EVIVA-13; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC SMARK-EVIVA-13; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number SMARK-EVIVA-13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Rash (2033); Breast Discomfort/Pain (4504)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that a patient received 2 markers on (b)(6) 2015 through mri guided needle biopsy.One in each breast.Patient reported that she experienced shooting pains and electrical shock on her right breast and a possible migration on her left breast.Patient reported she is allergic to titanium.No other information available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that a patient received 2 markers on (b)(6) 2015, and (b)(6) 2015, through mri guided needle biopsy.One in each breast.Patient reported that she experienced shooting pains and electrical shock on her right breast and a possible migration on her left breast.Patient reported she is allergic to titanium.No other information available.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint and there was limited patient-related information provided for this event; therefore, a thorough investigation was not carried out.Investigation for this issue was conducted through customer provided information, historical data review, similar complaints analysis, and product design evaluation.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.Conclusion: the reported issue could not be confirmed because the device was not returned.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Device history record (dhr) review: the dhr review was not conducted since the lot/serial number was not provided by the complainant.

Brand Name
SMARK-EVIVA-13
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21333088
Report Number1222780-2025-00059
Device Sequence Number15576827
Product Code NEU
UDI-Device Identifier05420045503611
UDI-Public05420045503611
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062528
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMARK-EVIVA-13
Device Catalogue NumberSMARK-EVIVA-13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown